MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLL161007
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Renal Failure (2041)
Date of Event 05/06/2022
Type of Reportable Event Death
Event or Problem Description
The following was reported to gore: on may 6, 2022, the patient presented with a right common iliac aneurysm and underwent treatment utilizing two gore® excluder® iliac branch endoprostheses (ibe) and a gore® excluder® aaa endoprosthesis (aaa).Initial imaging revealed a large aneurysm, approximately 4cm x 5cm, and the physician noted a large left accessory renal supplying the lower half of the left kidney approximately 56 milimeters above the aortic bifurcation.The physician elected to utilize the first ibe device and placed it above the aortic bifurcation but below the left accessory renal.The physician then placed an ibe extender device to exclude a right common iliac aneurysm, the ibe device extended into the right external iliac artery.On the contralateral side, the physician utilized the second ibe device, this was implanted without issue.The right hypogastric was then coiled with two cook nester coils (6mm x 14cm) and the procedure was completed.The patient tolerated the procedure.Final imaging confirmed exclusion of the right common iliac aneurysm and flow was observed on the left side and was confirmed by the physician.Approximately 5 hours post-op, the patient presented with acidosis and noted belly pain, mottling was observed over the lower pelvic area and thighs.At approximately 12 hours post-op, the patient went into acute renal failure and ultimately expired.The physician stated the patient's left hypogastric was confirmed to be open during final imaging and the suspected cause of death is mesenteric ischemia.Further information has been requested but has not been made available at this time.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
liam schultz
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14594041
Report Number3013164176-2022-01395
Device Sequence Number5517233
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public00733132618811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberPLL161007
Device Catalogue NumberPLL161007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer05/06/2022
10/06/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/21/2022
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention; Death;
Patient Age68 YR
Patient SexMale